We send flowers and we give them our regards. Losing someone to an opiate drug overdose is a very difficult and complicated situation. Its sad beyond sad because someone just threw their life away because they lost complete control of their body, mind & soul while using opiate drugs. Whether it be heroin or opioid pain pills it doesn’t not matter because its all the same. All these opium related chemicals act the same way.
They take control of your life and every single aspect in it. The heroin is what makes your decisions. Your life revolves around consumption of this dangerous drug. Unfortunately, too many people take it too far and die from overdose. They consumer too much and their body cannot handle it.
So, what do we do and how are we suppose to handle interaction with someone who has lost a loved-on to opiate overdose? What do we say? A drug overdose death is different from any other kind of death. It is a needless preventable death unlike getting hit by a car or dying from cancer. That is why it is so sad.
Listen to this group of revering opiate addicts discuss this very topic. We go straight to the source by listening and learning directly from opiate addicts. We thank Gail Gabbert for creating this PodCast from the “Opiate Recovery Group”. Her work provides an endless amount of support and awareness.
One of our podcast listeners asked the group for feedback. She recently lost her ex-husband to a drug overdose, leaving their son and daughter devastated by the loss. She wonders what could have gone wrong, and what prevention steps could’ve altered the outcome. Listen in to this support group as they give their opinions on what likely happened and what could’ve been done to help. Our hearts go out to Brooke and her family.
- Why would someone in a Methadone Treatment Program be so oversedated that they would have trouble staying awake, drooling, be difficult to arouse when sleeping, and awaken in a foul mood and lash out? Is this common with methadone?
- What are common substances that will cause a vulnerability to overdose if mixed with Methadone?
- What would motivate someone to take another substance on top of Methadone?
- What are the signs and symptoms of overdose?
- Do you have Narcan available in case of an overdose? Have you trained your family members in its use?
- Grief is a normal reaction to loss. One aspect of grief is wondering if you could’ve or should’ve done more to prevent the death. Do you think that you can do something to prevent an overdose? What would you recommend to others?
For more insight simply click the link below and press PLAY on the PodCast contained on the follow page.
⇓ ⇓ Click The Link Below to Listen To PodCast ⇓ ⇓
WHAT ARE YOUR THOUGHTS?
Please Share This Post To Help Others.
SAMHSA Opioid Overdose Toolkit, http://store.samhsa.gov/shin/content/SMA14-4742/Overdose_Toolkit.pdf
Overdose Awareness and Use of Naloxone Test, http://www.opiatesupportgroup.com/wp-content/uploads/2016/04/Overdose-Awareness-and-Use-of-Naloxone-Test.pdf